Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 7, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Nov 17, 2015, 5:16 AM CST for 13 counties in Texas. It took effect at Nov 17, 2015, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2015, 5:16 AM CST (11:16 UTC)
- In effect from
- Nov 17, 2015, 6:00 AM CST
- Expired
- Nov 17, 2015, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 30 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1692 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
846 WWUS74 KAMA 171116 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 516 AM CST TUE NOV 17 2015 TXZ003-007-008-011>020-171930- /O.NEW.KAMA.WI.Y.0007.151117T1200Z-151118T0000Z/ HANSFORD-MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-GRAY-WHEELER- DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...SPEARMAN...GRUVER...DUMAS...BORGER... VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK... WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON 516 AM CST TUE NOV 17 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * EVENT...SUSTAINED NORTHWEST TO NORTH WINDS OF 35 TO 39 MPH ARE EXPECTED TODAY ACROSS THE CENTRAL AND SOUTHERN TEXAS PANHANDLE. * TIMING...THE STRONG WINDS ARE EXPECTED TO BEGIN AROUND 6 AM THIS MORNING AND CONTINUE THROUGH LATE THIS AFTERNOON...THEN DIMINISH AROUND SUNSET THIS EVENING. * IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS IF NOT PROPERLY SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ANDRADE
2 follow-up statements
501 WWUS74 KAMA 171948 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 148 PM CST TUE NOV 17 2015 TXZ003-007-008-011>020-180000- /O.CON.KAMA.WI.Y.0007.000000T0000Z-151118T0000Z/ HANSFORD-MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-GRAY-WHEELER- DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...SPEARMAN...GRUVER...DUMAS...BORGER... VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK... WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON 148 PM CST TUE NOV 17 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...SUSTAINED NORTH TO NORTHWEST WINDS OF 30 TO 40 MPH ARE EXPECTED TODAY ACROSS THE CENTRAL AND SOUTHERN TEXAS PANHANDLE. * TIMING...THE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH LATE THIS AFTERNOON...THEN DIMINISH AROUND SUNSET THIS EVENING. * IMPACTS...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS IF NOT PROPERLY SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NF
191 WWUS74 KAMA 180000 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 600 PM CST TUE NOV 17 2015 TXZ003-007-008-011>020-180100- /O.CAN.KAMA.WI.Y.0007.000000T0000Z-151118T0000Z/ HANSFORD-MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-GRAY-WHEELER- DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...SPEARMAN...GRUVER...DUMAS...BORGER... VEGA...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK... WHEELER...HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON 600 PM CST TUE NOV 17 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS WILL DIMINISH THIS EVENING. NO FURTHER SUSTAINED WINDS ABOVE 35 MPH ARE EXPECTED. $$ COCKRELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 17, 5:05 AM CST, 11 minutes earlier.
Area forecast discussion, Nov 17, 5:05 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
505 AM CST TUE NOV 17 2015
.DISCUSSION...
AFTER YESTERDAYS SEVERE WEATHER EVENT ACROSS MUCH OF THE FCST AREA...
ATTENTION NOW TURNS TO WINTER PRECIPITATION AND STRONG WINDS. THE
POWERFUL UPPER LEVEL LOW PRESSURE SYSTEM RESPONSIBLE FOR THE SEVERE
WEATHER EPISODE MONDAY AFTERNOON AND NIGHT IS PROGGED TO TRACK ACROSS
THE OK PNHDL AND NWRN TX PNHDL TODAY WITH WRAPAROUND WINTER
PRECIPITATION IN THE FORM OF SNOW EXPECTED ACROSS THIS AREA. THE WIND
MACHINE WILL ALSO CRANK UP IN EARNEST ACROSS MOST OF THE FCST AREA
TODAY DUE TO A RATHER TIGHT PRESSURE GRADIENT. CONSIDERING THE
ABOVE...HAVE ISSUED A WITNER WX ADVISORY FOR SNOW AND BLOWING SNOW
OVER NWRN ZONES THRU 6 PM TODAY...AND A WIND ADVISORY TIL 6 PM TODAY
FOR THE REST OF THE AREA EXCEPT NERN ZONES.
SOME LINGERING LIGHT SNOW POSSIBLE ACROSS OK AND FAR NRN TX PNHDLS
THIS EVENING...WITH IMPROVING CONDITIONS BY LATE TONIGHT.
A RETURN TO DRY WEATHER IS FORESEEN FROM WEDNESDAY THRU THE END OF
THE 7 DAY FCST PCKG. A COUPLE DRY COLD FRONTS ARE SLATED TO MOVE
ACROSS THE REGION...THE FIRST ONE BEING WED NIGHT FOLLOWED BY A
SECOND AND STRONGER ONE FRIDAY NIGHT. BREEZY TO WINDY CONDITIONS MAY
ACCOMPANY THE COLD FRONTAL PAASAGE FRIDAY NIGHT. REBOUNDING
TEMPERATURES ARE THEN ANTICIPATED SUNDAY INTO EARLY NEXT WEEK.
ANDRADE
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 46 32 64 30 55 / 20 5 0 0 0
BEAVER OK 46 32 62 28 53 / 50 30 0 0 0
BOISE CITY OK 38 28 59 23 49 / 80 20 0 0 0
BORGER TX 46 34 64 32 57 / 30 10 0 0 0
BOYS RANCH TX 45 30 63 27 54 / 30 10 0 0 0
CANYON TX 46 31 63 28 55 / 20 5 0 0 0
CLARENDON TX 50 34 66 33 58 / 20 5 0 0 0
DALHART TX 41 28 62 24 51 / 70 10 0 0 0
GUYMON OK 41 31 62 26 50 / 60 30 0 0 0
HEREFORD TX 46 29 63 28 55 / 20 5 0 0 0
LIPSCOMB TX 50 33 64 30 55 / 30 10 0 0 0
PAMPA TX 48 32 64 31 56 / 20 10 0 0 0
SHAMROCK TX 54 35 66 33 58 / 10 5 0 0 0
WELLINGTON TX 55 35 68 35 61 / 10 5 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DEAF SMITH...
DONLEY...GRAY...HANSFORD...HUTCHINSON...MOORE...OLDHAM...
POTTER...RANDALL...WHEELER.
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: DALLAM...HARTLEY...SHERMAN.
OK...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: CIMARRON...TEXAS.
&&Hazardous weather outlook, Nov 16, 10:38 PM CST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1038 PM CST MON NOV 16 2015 OKZ001>003-TXZ001>020-171645- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1038 PM CST MON NOV 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN PANHANDLES. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SNOW WILL BE POSSIBLE ACROSS MAINLY NORTHERN PARTS OF THE COMBINED PANHANDLES TUESDAY THROUGH TUESDAY NIGHT. LIGHT ACCUMULATIONS OF SNOW WILL BE POSSIBLE DURING THIS TIME ESPECIALLY IN THE FAR NORTHWEST TEXAS AND WESTERN OKLAHOMA PANHANDLES...AN INCH OR LESS COULD FALL. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS CAN BE EXPECTED TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 6:06 PM CST | Tornado Warning | AMA | Carson, Gray | 24 min |
| Nov 16, 6:09 PM CST | Severe Thunderstorm Warning | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 1 more | 66 min |
| Nov 16, 6:19 PM CST | Severe Thunderstorm Warning | AMA | Potter, Randall | 41 min |
| Nov 16, 6:25 PM CST | Tornado Warning | AMA | Gray | 35 min |
| Nov 16, 6:41 PM CST | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 94 min |
| Nov 16, 6:46 PM CST | Tornado Warning | AMA | Lipscomb, Ochiltree | 44 min |
| Nov 16, 6:46 PM CST | Tornado Warning | AMA | Carson, Gray | 29 min |
| Nov 16, 6:50 PM CST | Tornado Warning | AMA | Gray, Hemphill, Roberts | 40 min |
| Nov 16, 7:01 PM CST | Special Weather Statement | AMA | Hansford | 44 min |
| Nov 16, 7:04 PM CST | Tornado Warning | AMA | Gray | 26 min |
| Nov 16, 7:16 PM CST | Tornado Warning | AMA | Carson, Hutchinson | 44 min |
| Nov 16, 7:20 PM CST | Tornado Warning | AMA | Hemphill, Roberts | 40 min |
| Nov 16, 7:23 PM CST | Tornado Warning | AMA | Roberts | 52 min |
| Nov 16, 7:24 PM CST | Severe Thunderstorm Warning | AMA | Carson, Gray, Hansford, Hutchinson, Moore, Ochiltree and 3 more | 66 min |
| Nov 16, 7:37 PM CST | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 53 min |
| Nov 16, 7:37 PM CST | Severe Thunderstorm Warning | AMA | Carson, Potter | 53 min |
| Nov 16, 7:51 PM CST | Tornado Warning | AMA | Hemphill, Lipscomb | 54 min |
| Nov 16, 7:55 PM CST | Tornado Warning | AMA | Hutchinson, Ochiltree, Roberts | 35 min |
| Nov 16, 7:57 PM CST | Tornado Warning | AMA | Carson, Potter | 21 min |
| Nov 16, 8:19 PM CST | Tornado Warning | AMA | Ochiltree, Roberts | 41 min |
| Nov 16, 8:28 PM CST | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Ochiltree, Roberts | 47 min |
| Nov 16, 8:31 PM CST | Severe Thunderstorm Warning | AMA | Armstrong | 44 min |
| Nov 16, 8:39 PM CST | Tornado Warning | AMA | Lipscomb | 36 min |
| Nov 16, 8:52 PM CST | Tornado Warning | AMA | Lipscomb, Ochiltree | 42 min |
| Nov 16, 8:57 PM CST | Severe Thunderstorm Warning | AMA | Carson, Gray | 33 min |
| Nov 16, 9:03 PM CST | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 47 min |
| Nov 16, 9:18 PM CST | Tornado Warning | AMA | Lipscomb | 42 min |
| Nov 16, 9:22 PM CST | Severe Thunderstorm Warning | AMA | Gray | 18 min |
| Nov 17, 5:33 AM CST | Winter Weather Advisory | AMA | Dallam, Hansford, Hartley, Sherman | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.